Variable-sized bin packing and bin covering

Edward G. Coffman, János Csirik, Joseph Leung

Research output: Chapter in Book/Report/Conference proceedingChapter

11 Scopus citations

Abstract

In this chapter we continue our survey with a focus on two variants of the one-dimensional bin packing problem: the variable-sized bin packing problem and the bin covering problem. In Section 34.2, we survey algorithms for packing into bins of different sizes, a problem first studied by Friesen and Langston [1] in 1986. In Section 34.3, we survey the bin covering problem, which asks for a partition of a given set of items into a maximum number of subsets such that, in every subset, the total item size is always at least some lower bound. This problem was first studied by Assmann et al. [2] in 1984. Concluding remarks are given in Section 34.4.

Original languageEnglish (US)
Title of host publicationHandbook of Approximation Algorithms and Metaheuristics
PublisherCRC Press
Pages34-1-34-12
ISBN (Electronic)9781420010749
ISBN (Print)1584885505, 9781584885504
DOIs
StatePublished - Jan 1 2007

All Science Journal Classification (ASJC) codes

  • Computer Science(all)

Fingerprint Dive into the research topics of 'Variable-sized bin packing and bin covering'. Together they form a unique fingerprint.

Cite this